MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? SOFT; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394250040300
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Material Protrusion/Extrusion (2979); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient details were unavailable per the account.
 
Event or Problem Description
It was reported that the coil fractured internally, requiring additional intervention and resulting in an unretrieved device fragment in an unintended location.An embold soft 4x30 was selected for use to treat a splenic bleed.During the procedure, the coil fractured and unraveled in portions of the main splenic artery and inside the base non-boston scientific catheter.Numerous attempts were made to snare the tiny filament but were unsuccessful.The unraveled micro coil was found to extend into the distal abdominal aorta, just above the bifurcation to the iliac arteries.The physician was able to capture the filament with a snare, but the filament broke further up the aorta.The physician was then able to remove a long segment of the filament but failed to grab the small filament after multiple attempts.A small filament of the coil was ultimately left within the patient.The patient was expected to fully recover.
 
Event or Problem Description
It was reported that the coil fractured internally, requiring additional intervention and resulting in an unretrieved device fragment in an unintended location.An embold soft 4x30 was selected for use to treat a splenic bleed.During the procedure, the coil fractured and unraveled in portions of the main splenic artery and inside the base non-boston scientific catheter.Numerous attempts were made to snare the tiny filament but were unsuccessful.The unraveled micro coil was found to extend into the distal abdominal aorta, just above the bifurcation to the iliac arteries.The physician was able to capture the filament with a snare, but the filament broke further up the aorta.The physician was then able to remove a long segment, but failed to grab the small filament after multiple attempts.A small filament of the coil was ultimately left within the patient.The patient was expected to fully recover.It was further reported that prior to the coil fracturing, there was difficulty encountered retracting the coil into the microcatheter.
 
Additional Manufacturer Narrative
Patient details were unavailable per the account.Investigation results: device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the embold device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unable to exclude device problem.

Brand Name
EMBOLD? SOFT
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24416522
Report Number2124215-2026-09880
Device Sequence Number13413108
Product Code KRD
UDI-Device Identifier00191506026479
UDI-Public(01)00191506026479(17)281005(10)37626913
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394250040300
Device Catalogue NumberM001394250040300
Device Lot Number0037626913
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/13/2026
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown